MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 3334800T
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tip of the handpiece overheated after starting to work.There was no impact such as burn injuries to the patient.
 
Additional Manufacturer Narrative
The reported issue of overheating was found at the inspection.Also, the abnormal sound was confirmed.When the internal was checked, the deterioration of the parts such as shaft, stainless steel ball, color, o-ring, nose, release color, middle housing and bearing due to dirt and rust was confirmed.The overhaul was performed.The parts such as motor cable assembly, shaft, stainless steel ball, color, o-ring, nose, release color, middle housing and bearing were replaced.It was confirmed that the product worked normally at the final checkout.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8191787
Report Number1045254-2018-00728
Device Sequence Number14113593
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800T
Device Catalogue Number3334800T
Device Lot Number37091800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1